MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 5 R; KNEE TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 5 R; KNEE TIBIAL TRAY
Catalog Number 02.07.1205R
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25 july 2023: lot 2111937: 150 items manufactured and released on 18-oct-2021.Expiration date: 2026-10-06.No anomalies found related to the problem.To date, 129 items of the same lot have been sold without any similar reported event during the period of review.Clinical evalaution performed by medacta medical affairs manager: a second revision surgery was performed 8 months after a first revision aimed at resurfacing the patella, in the context of a gmk sphere.After the first revision surgery, the patient solved the previous anterior knee pain, but complained of medial knee pain.From the available x ray images, we can assess a tibial tray slightly medialized.The cause of the medial pain is difficult to determine, but the tibial tray over the edge may have impinged the medial soft tissues developing the symptomatology.The revision surgery provided the change of the tibial tray and the insert.We have no reason to suspect a defective or malfunctioning device.
 
Event or Problem Description
On (b)(6) 2022 the patient had a primary knee surgery.On (b)(6) 2022, the patient reported anterior knee pain.The surgeon resurfaced the natural patient's patella.Presently on (b)(6) 2023, revision surgery due to cemented tibial tray overhanging.Pain described by the patient.No infection, no loosening of the implants.The surgeon revised successfully the tibial components.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 5 R
Common Device Name
KNEE TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17388872
Report Number3005180920-2023-00599
Device Sequence Number17671632
Product Code JWH
UDI-Device Identifier07630030819933
UDI-Public07630030819933
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.07.1205R
Device Lot Number2111937
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Initial Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight90 KG